Tohoku Mathematical Journal

A Cartan type identity for isoparametric hypersurfaces in symmetric spaces

Naoyuki Koike

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we obtain a Cartan type identity for curvature-adapted isoparametric hypersurfaces in symmetric spaces of compact type or non-compact type. This identity is a generalization of Cartan-D'Atri's identity for curvature-adapted (=amenable) isoparametric hypersurfaces in rank one symmetric spaces. Furthermore, by using the Cartan type identity, we show that certain kind of curvature-adapted isoparametric hypersurfaces in a symmetric space of non-compact type are principal orbits of Hermann actions.

Article information

Source
Tohoku Math. J. (2), Volume 66, Number 3 (2014), 435-454.

Dates
First available in Project Euclid: 8 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1412783206

Digital Object Identifier
doi:10.2748/tmj/1412783206

Mathematical Reviews number (MathSciNet)
MR3266740

Zentralblatt MATH identifier
1306.53048

Subjects
Primary: 53C40: Global submanifolds [See also 53B25]
Secondary: 53C35: Symmetric spaces [See also 32M15, 57T15]

Keywords
Isoparametric hypersurface principal curvature focal radius complex focal radius Hermann action

Citation

Koike, Naoyuki. A Cartan type identity for isoparametric hypersurfaces in symmetric spaces. Tohoku Math. J. (2) 66 (2014), no. 3, 435--454. doi:10.2748/tmj/1412783206. https://projecteuclid.org/euclid.tmj/1412783206


Export citation

References

  • J. Berndt, Real hypersurfaces with constant principal curvatures in complex hyperbolic space, J. Reine Angew. Math. 395 (1989), 132–141.
  • J. Berndt, Real hypersurfaces in quaterionic space forms, J. Reine Angew. Math. 419 (1991), 9–26.
  • J. Berndt and L. Vanhecke, Curvature adapted submanifolds, Nihonkai Math. J. 3 (1992), 177–185.
  • J. Berndt and M. Brück, Cohomogeneity one actions on hyperbolic spaces, J. Reine Angew. Math. 541 (2001), 209–235.
  • J. Berndt, S. Console and C. Olmos, Submanifolds and holonomy, Chapman & Hall/CRC Res. Notes Math.$\setminus$434, Chapman & Hall/CRC, Boca Raton, FL, 2003.
  • J. Berndt and H. Tamaru, Homogeneous codimension one foliations on noncompact symmetric space, J. Differential Geom. 63 (2003), 1–40.
  • J. Berndt and H. Tamaru, Cohomogeneity one actions on noncompact symmetric spaces with a totally geodesic singular orbit, Tohoku Math. J. 56 (2004), 163–177.
  • J. E. D'Atri, Certain isoparametric families of hypersurfaces in symmetric spaces, J. Differential Geom. 14 (1979), 21–40.
  • H. Ewert, Equifocal submanifolds in Riemannian symmetric spaces, Doctoral thesis.
  • L. Geatti, Complex extensions of semisimple symmetric spaces, Manuscripta Math. 120 (2006), 1–25.
  • O. Goertsches and G. Thorbergsson, On the geometry of the orbits of Hermann actions, Geom. Dedicata 129 (2007), 101–118.
  • E. Heintze, X. Liu and C. Olmos, Isoparametric submanifolds and a Chevalley type restriction theorem, Integrable systems, geometry, and topology, 151–190, AMS/IP Stud. Adv. Math. 36, Amer. Math. Soc., Providence, RI, 2006.
  • E. Heintze, R. S. Palais, C. L. Terng and G. Thorbergsson, Hyperpolar actions on symmetric spaces, Geometry, topology, & physics, 214–245, Conf. Proc. Lecture Notes Geom. Topology, IV, Int. Press, Cambridge, MA, 1995.
  • S. Helgason, Differential geometry, Lie groups and symmetric spaces, Pure Appl. Math. 80, Academic Press, Inc., New York-London, 1978.
  • W. Y. Hsiang and H. B. Lawson Jr., Minimal submanifolds of low cohomogeneity, J. Differential Geom. 5 (1971), 1–38.
  • T. Kimura and M. S. Tanaka, Stability of certain minimal submanifolds in compact symmetric spaces of rank two, Differential Geom. Appl. 27 (2009), 23–33.
  • N. Koike, On proper Fredholm submanifolds in a Hilbert space arising from submanifolds in a symmetric space, Japan. J. Math. (N.S.) 28 (2002), 61–80.
  • N. Koike, Submanifold geometries in a symmetric space of non-compact type and a pseudo-Hilbert space, Kyushu J. Math. 58 (2004), 167–202.
  • N. Koike, Complex equifocal submanifolds and infinite dimensional anti-Kaehlerian isoparametric submanifolds, Tokyo J. Math. 28 (2005), 201–247.
  • N. Koike, Actions of Hermann type and proper complex equifocal submanifolds, Osaka J. Math. 42 (2005), 599–611.
  • N. Koike, A splitting theorem for proper complex equifocal submanifolds, Tohoku Math. J. 58 (2006), 393–417.
  • N. Koike, The homogeneous slice theorem for the complete complexification of a proper complex equifocal submanifold, Tokyo J. Math. 33 (2010), 1–30.
  • N. Koike, On curvature-adapted and proper complex equifocal submanifolds, Kyungpook Math. J. 50 (2010), 509–536.
  • N. Koike, Hermann type actions on a pseudo-Riemannian symmetric space, Tsukuba J. Math. 34 (2010), 137–172.
  • N. Koike, Examples of a complex hyperpolar action without singular orbit, Cubo A Math. 12 (2010), 127–143.
  • N. Koike, The complexifications of pseudo-Riemannian manifolds and anti-Kaehler geometry, arXiv:math.DG/0807.1601v3.
  • A. Kollross, A Classification of hyperpolar and cohomogeneity one actions, Trans. Amer. Math. Soc. 354 (2001), 571–612.
  • R. Miyaoka, Transnormal functions on a Riemannian manifold, Differential Geom. Appl. 31 (2013), 130–139.
  • T. Murphy, Curvature-adapted submanifolds of symmetric spaces, Indiana Univ. Math. J. 61 (2012), 831–847.
  • B. O'Neill, Semi-Riemannian Geometry, with Applications to Relativity, Academic Press, New York, 1983.
  • R. S. Palais, Morse theory on Hilbert manifolds, Topology 2 (1963), 299–340.
  • R. S. Palais and C. L. Terng, Critical point theory and submanifold geometry, Lecture Notes in Math. 1353, Springer-Verlag, Berlin, 1988.
  • R. Szöke, Adapted complex structures and geometric quantization, Nagoya Math. J. 154 (1999), 171–183.
  • R. Szöke, Involutive structures on the tangent bundle of symmetric spaces, Math. Ann. 319 (2001), 319–348.
  • R. Szöke, Canonical complex structures associated to connections and complexifications of Lie groups, Math. Ann. 329 (2004), 553–591.
  • Z. Tang, Multiplicities of equifocal hypersurfaces in symmetric spaces, Asian J. Math. 2 (1998), 181–214.
  • C. L. Terng and G. Thorbergsson, Submanifold geometry in symmetric spaces, J. Differential Geom. 42 (1995), 665–718.
  • Q. M. Wang, Isoparametric functions on Riemannian manifolds I, Math. Ann. 277 (1987), 639–646.
  • B. Wu, Isoparametric submanifolds of hyperbolic spaces, Trans. Amer. Math. Soc. 331 (1992), 609–626.